Welcome to the Healthy Families forums!

This is a space to ask questions, share experiences and support each other. Find a relevant thread or start your own!

Before you can post or reply in these forums, please join our online community and have a read of the community rules. Forum membership is open to anyone residing in Australia.

  • share on Facebook
  • share on Twitter
  • Print page

Topic: Physical symptoms of anxiety - "drunkenness" feeling

6 posts, 0 answered
  1. Vegangirl91
    Vegangirl91 avatar
    4 posts
    2 December 2015

    Hi everyone

    Recently been feeling anxious in general all the time. Had one panic attack at night. I've had the symptoms of nausea, tingling, head jolts, palpitations, dry mouth, loss of appetite etc but just wondering if anyone has ever had a feeling of like loss of mental focus and sharpness? I am usually very sharp, and on the ball - organised, motivated and thinking 100%. But my mental mind has recently felt like spaced out or drunk. But I am able to do everything else fine.

     

    Can anyone relate? Did it go away? Please help x

    1 person found this helpful
  2. Chicken Wings
    Chicken Wings avatar
    444 posts
    2 December 2015 in reply to Vegangirl91

    Hey Vegangirl,

    Ugh, yes, brain fog. I feel like I can't spell and my memory is somehow worse and sometimes I feel like I'm just a little bit removed from things, like Im looking at them from behind a sheet of glass.

    It does go away. If you're feeling nausea and not eating, this contributes to it.
    I've spoken to my GP about it and it is a side effect of anxiety. Your brain is so busy worrying, so busy doing other stuff that its not really doing some things to full capacity.

    If you can make sure you give your body as much fuel as you can. You will notice it getting better.

  3. Shelll
    Shelll avatar
    6346 posts
    2 December 2015 in reply to Vegangirl91

    Hello vegangirl

      Are you new here? Ah sorry about you going through a panic attack.

    I have come across a few people on here with the same experiences similar to yours....... Especially the loss of appetite. Is your spaced out feeling like a feeling where you are living in a dream, and things just seem a bit unreal? Almost like you are disconnected from life. If so, then I can definitely relate to you here. You are not alone.

    Anyway just want to say hello, and give you a welcome hug.

    Shelley xxxx

     

  4. geoff
    Life Member
    • Awarded by beyondblue for providing outstanding peer support to the online community over a period of 3+ years.
    • A member of beyondblue's blueVoices community
    geoff avatar
    13352 posts
    3 December 2015 in reply to Vegangirl91

    dear Vegangirl, I would think that you're just starting a new type of medication, and what you are experiencing can happen, sometimes it's really bad, while other times if you have tried numerous types of antidepressants (AD) you may know that some symptoms will disappear, but if you have sexual dysfunction, then you need to change your medication.

    Just remember you have been given a drug to correct any unbalance in your brain with chemicals to help the neurotransmitters balance once again.

    Once you start taking them, then all of the symptoms you mention can happen, some will subside away, while others you can either get used to them want to change medication, but the fog will eventually go away.

    There is anti - nausea medication which can help you and then hopefully help with your appetite, and the dry mouth will settle down.

    I do hope that you feel better soon. Geoff. x

  5. PatT
    Youth champion
    • Outstanding youth members who have volunteered their time to support others here on the forums
    • A special award for members who go above and beyond to support others here on the forums
    • A member of beyondblue's blueVoices community
    PatT avatar
    227 posts
    5 December 2015 in reply to Vegangirl91

    Hi Vegangirl,

    Yep, i experience the feeling in massive cycles - a week on, 2 months off, 2 weeks on, 3 months off etc. It's always in line with my mental/emotional state at the time - if I'm more anxious, it's worse, more depressed, worse. It's really bothersome because I know I'm pretty intelligent and sharp and it really gets in the way of my studies.

    But there is a decent solution - MEDITATION! 90% of people that I recommend meditation to look at me like I've just served them a bowl of toenails at a dinner party. I was reluctant at first but it helps me stay grounded and aware of my body and mind in relation to the world around me. When I start experiencing that 'drunkenness feeling' I know I need to spend some time getting back in touch with my mind. Here is what I do:

    1. Sit in a quiet place, comfortably, with my legs crossed & hands resting gently either together or on my knees.

    2. Close my eyes, not tightly shut but relaxed, also relaxing all facial muscles

    3. Focus on the rhythm of my breathing, keeping it at a constant pace - in through the nose and out through the mouth then eventually all through the nose.

    4. Avoid thinking invasive thoughts - this part is essential. Essentially I try to think about nothing. When something irrelevant comes into my mind (e.g. what I'm going to have for dinner or a loud passing car) I imagine bundling the thought up into a piece of paper and throwing it into the bin.

    5. Be aware of your body & how you're feeling - if you're anxious that's fine but think about why and how it manifests in your body.

    I try to meditate for 15-30 minutes once or twice a day. I know it sounds difficult and it is at first but I promise it is the best cure to alleviate that drunkenness feeling. Let me know how it goes, Pat.

  6. Tony1234
    Tony1234 avatar
    1 posts
    8 June 2020
    Hi all I’ve been on new meds for about 22 days and my anxiety is much better but that tipsy drunken feeling is there and gets worse when I go to go things such as drive, work etc is this normal

Stay in touch with us

Sign up below for regular emails filled with information, advice and support for you or your loved ones.


Sign me up